Alert archive / New Jersey / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 136, NWS Philadelphia/Mount Holly

July 16, 20245 counties in New Jersey; Bucks County, Montgomery County, Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 16, 2024, 8:13 PM EDT for 5 counties in New Jersey; Bucks County, Montgomery County, Pennsylvania. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2024, 8:13 PM EDT (00:13 UTC)
Expired
Jul 16, 2024, 9:15 PM EDT
In force
62 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Morris County, NJ, Somerset County, NJ, Bucks County, PA, Montgomery County, PA

The radar

The Philadelphia radar (KDIX), 69 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 8:48 PM EDTTSTM WND DMG1 Ssw Montgomery Twp, NJMultiple SN Reports of extensive tree damage with 4-8 inch diameter branches down. Time estimated.
Jul 16, 8:53 PM EDTTSTM WND DMG1 Wsw Rocky Hill, NJReports of numerous trees down on Rte 206 near Rocky Hill. Time estimated.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 3:36 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2024-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 598 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2024-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
598 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
1518 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

166 
WUUS51 KPHI 170013
SVRPHI
NJC019-021-023-027-035-PAC017-091-170115-
/O.NEW.KPHI.SV.W.0136.240717T0013Z-240717T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
813 PM EDT Tue Jul 16 2024

The National Weather Service in Mount Holly NJ has issued a

* Severe Thunderstorm Warning for...
  Hunterdon County in northwestern New Jersey...
  South central Morris County in northern New Jersey...
  Mercer County in central New Jersey...
  Somerset County in northern New Jersey...
  Middlesex County in northern New Jersey...
  Central Montgomery County in southeastern Pennsylvania...
  Central Bucks County in southeastern Pennsylvania...

* Until 915 PM EDT.

* At 812 PM EDT, severe thunderstorms were located along a line
  extending from near Bridgewater to Bedminster, moving east at 35 
  mph. These storms may impact first responders responding to storms 
  from earlier this evening across the warned area.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Damage to roofs, siding, trees, and power lines is 
           possible.

* Locations impacted include...
  Trenton, New Brunswick, Perth Amboy, Somerville, Somerset, Edison,
  East Brunswick, Bridgewater, South Brunswick, Sayreville, North
  Brunswick, Ewing, Carteret, Middlesex, Princeton, Bound Brook,
  Manville, Perkasie, Doylestown, and Byram.

This includes the following highways...
 New Jersey Turnpike between exits 9 and 12.
 Northeast Extension between mile markers 32 and 35.
 Interstate 78 in New Jersey between mile markers 18 and 42.
 Interstate 295 in New Jersey between mile markers 65 and 76.
 Interstate 287 in New Jersey between mile markers 0 and 28.
 Garden State Parkway between mile markers 126 and 134.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

In addition to large hail and damaging winds, frequent cloud to
ground lightning is occurring with these storms. Move indoors
immediately. Remember, if you can hear thunder, you are close enough
to be struck by lightning.

&&

LAT...LON 4055 7425 4052 7425 4023 7458 4027 7543
      4046 7525 4069 7478 4073 7438 4070 7443
      4067 7446 4066 7445 4066 7440 4060 7446
      4061 7433 4059 7429 4059 7421 4056 7421
TIME...MOT...LOC 0012Z 268DEG 31KT 4058 7471 4041 7518 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Staarmann
2 follow-up statements
461 
WWUS51 KPHI 170031
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
831 PM EDT Tue Jul 16 2024

NJC019-021-023-027-035-PAC017-091-170115-
/O.CON.KPHI.SV.W.0136.000000T0000Z-240717T0115Z/
Hunterdon NJ-Morris NJ-Mercer NJ-Somerset NJ-Middlesex NJ-
Montgomery PA-Bucks PA-
831 PM EDT Tue Jul 16 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN HUNTERDON...SOUTH CENTRAL MORRIS...MERCER...
SOMERSET...MIDDLESEX...CENTRAL MONTGOMERY AND CENTRAL BUCKS
COUNTIES...

At 830 PM EDT, severe thunderstorms were located along a line 
extending from Middlesex to New Hope, moving east at 35 mph. These 
storms may impact first responders responding to storms from earlier 
this evening across the warned area.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damage to roofs, siding, trees, and power lines is 
         possible.

Locations impacted include...
Trenton, New Brunswick, Perth Amboy, Somerville, Somerset, Edison,
East Brunswick, Bridgewater, South Brunswick, Sayreville, North
Brunswick, Ewing, Carteret, Middlesex, Princeton, Bound Brook,
Manville, Doylestown, Byram, and Souderton.

This includes the following highways...
 New Jersey Turnpike between exits 9 and 12.
 Northeast Extension between mile markers 32 and 33.
 Interstate 78 in New Jersey between mile markers 24 and 42.
 Interstate 295 in New Jersey between mile markers 65 and 76.
 Interstate 287 in New Jersey between mile markers 0 and 28.
 Garden State Parkway between mile markers 126 and 134.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4055 7425 4052 7425 4023 7458 4027 7543
      4043 7511 4070 7472 4073 7438 4070 7443
      4067 7446 4066 7445 4066 7440 4060 7446
      4061 7433 4059 7429 4059 7421 4056 7421
TIME...MOT...LOC 0030Z 265DEG 31KT 4058 7450 4038 7496 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Staarmann
241 
WWUS51 KPHI 170059
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
859 PM EDT Tue Jul 16 2024

NJC027-PAC091-170108-
/O.CAN.KPHI.SV.W.0136.000000T0000Z-240717T0115Z/
Morris NJ-Montgomery PA-
859 PM EDT Tue Jul 16 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MORRIS AND
CENTRAL MONTGOMERY COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central, northern and northwestern New Jersey...and southeastern
Pennsylvania.

LAT...LON 4026 7504 4048 7477 4059 7430 4059 7421
      4056 7421 4055 7425 4052 7425 4023 7458
      4024 7476
TIME...MOT...LOC 0058Z 274DEG 25KT 4037 7467 

$$

NJC019-021-023-035-PAC017-170115-
/O.CON.KPHI.SV.W.0136.000000T0000Z-240717T0115Z/
Hunterdon NJ-Mercer NJ-Somerset NJ-Middlesex NJ-Bucks PA-
859 PM EDT Tue Jul 16 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN HUNTERDON...MERCER...SOUTHERN SOMERSET...MIDDLESEX
AND EAST CENTRAL BUCKS COUNTIES...

At 858 PM EDT, a severe thunderstorm was located over Princeton, or 
11 miles northeast of Trenton, moving east at 30 mph. These storms 
may impact first responders responding to storms from earlier this 
evening across the warned area.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damage to roofs, siding, trees, and power lines is 
         possible.

Locations impacted include...
Trenton, New Brunswick, Perth Amboy, Somerset, Edison, East
Brunswick, South Brunswick, Sayreville, North Brunswick, Ewing,
Carteret, Princeton, Jamesburg, Hightstown, Cranbury, Pennington,
Yardley, Hopewell, Rocky Hill, and Millstone.

This includes the following highways...
 New Jersey Turnpike between exits 9 and 12.
 Interstate 295 in New Jersey between mile markers 65 and 76.
 Interstate 287 in New Jersey between mile markers 0 and 6, and near
mile marker 10.
 Garden State Parkway between mile markers 126 and 132.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4026 7504 4048 7477 4059 7430 4059 7421
      4056 7421 4055 7425 4052 7425 4023 7458
      4024 7476
TIME...MOT...LOC 0058Z 274DEG 25KT 4037 7467 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Staarmann

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 7:40 PM EDT, 33 minutes earlier.

Area forecast discussion, Jul 16, 7:40 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
740 PM EDT Tue Jul 16 2024

.SYNOPSIS...
A thermal trough will remain in place over the East Coast through
Wednesday as Bermuda high pressure remains offshore. A cold front
will move across the region on Wednesday night into Thursday and
stall to our south through the weekend. High pressure briefly builds
into the area Friday through Sunday before another front approaches
the area into early next week.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
A Severe Thunderstorm Watch remains in effect for the entire
CWA through 10 PM. A new line of convection has formed along the
same boundary as the previous convection earlier this evening,
near and southeast of the I-78 corridor. Abundant instability
continues to fuel this instability and will continue to do so as
it propagates to the east-southeast towards the I-95 corridor.
DCAPE values in excess of over 1000 J/kg will support scattered
severe thunderstorms this evening with damaging winds and
downpours. Southeast of the I-95 corridor, storms may begin to
weaken as low-level lapse rates decrease with increasing
influence from the marine layer. However, if any storms become
more cold-pool dominant, they may be able to overcome this and
continue to progress southeastward. Overall, showers and
thunderstorms are expected to taper off by midnight across the
region. Warm and humid again tonight with lows in the 70s,
though not much below 80 in and around Philadelphia.

Dangerous heat continues into Wednesday again with many locations
seeing heat index values over 100 by the afternoon. While cloud
coverage and possible storms (severe weather and hydro discussion
below) may limit temperatures from getting too out of hand, dew
points will likely increase a bit and linger in the low 70s during
the afternoon hours, leading to continued oppressive heat. As a
result, heat headlines will be carried into Wednesday given the
compounded effect from numerous days with dangerous heat.

For the storms on Wednesday, a slow-moving cold front will create a
marathon of severe weather and hydro concerns beginning early
afternoon through the late night hours. Abundant instability and
PWAT values over 2 inches will fuel the potential for training
thunderstorms across the region. Much of the storms during the
afternoon will stay north and west of the I-95 corridor with storms
in the afternoon and nighttime largely impacting areas south and
east. SPC currently has a Slight Risk of severe weather across much
of the region with a Marginal across much of the Jersey Shore and
Delaware Beaches. The WPC has a Slight Risk for excessive rainfall
for the urban corridor with a Marginal Risk for the rest of the
CWA.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
Scattered thunderstorms are expected to continue through the first
half of Wednesday night ahead of the advancing cold front. Heavy
rain and locally gusty winds will be the main threats as the line of
storms work their way through the area. Storms should eventually
give way to just some residual showers before tapering off from
northwest to southeast overnight. Low temps will fall in the upper
60s to low 70s.

The cold front should fully cross through the region by Thursday
morning but will begin to slow down as it passes to our south and
east. So while, the northern half of the area will begin to see some
clearing, the southern half of the area (especially near the coast),
will see cloud cover linger throughout the day. Isolated showers and
storms may hang up along the coast as well, but overall, this chance
remains uncertain/low. On the bright side, this cold front will
knock down temps with highs in the low to mid 80s.

By Thursday night and Friday, the cold front will slide far enough
to our south, allowing the drier airmass behind the front to fully
filter into the region. Skies will become mostly clear at night with
just a few fair weather clouds during the day on Friday. Temps will
be very close to normal with highs in the mid to upper 80s and lows
in the 60s. The biggest change is that with the drier airmass, dew
points will be back in the 50s, so it will feel much more
comfortable outside compared to earlier this week.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
The long term will encompass a much more seasonable, sensible and
comfortable weather period compared to the previous two weeks. Broad
high pressure will build in from the north and west through much of
the weekend with just a stationary boundary located near the
southern Delmarva. A few impulses will transverse along the boundary
which may cause a few isolated to scattered showers/storms through
the weekend but this will primarily be confined to the Delmarva and
southernmost New Jersey. Elsewhere, a dry weekend is anticipated
with a mix of clouds and sun. Some better energy and forcing then
approaches on Monday and Tuesday, which brings the threat for a more
widespread potential for showers and thunderstorms back to the area.

In terms of temperatures, a very comfortable airmass will be in
place for mid-July. Temps will generally be in the mid to upper 80s
with dew points in the 60s. This will keep heat indicies in close
proximity to the actual air temperature, so no heat headlines are
expected in the near future.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...Mainly VFR overall but scattered showers and
thunderstorms are producing strong winds and rapid visibility
reductions at times. Wind gusts in excess of 40 kt and VSBYs
less than 1SM in heavy rain possible in the strongest storms.
KILG/KMIV/KACY have slightly lower probability of seeing any
thunderstorms/restrictions. SHRA/TSRA taper off by 02-04Z. VFR
overall. SW winds 5 to 10 kt. Moderate confidence.

Wednesday...VFR in the morning before showers and thunderstorms in
the afternoon and into the evening could result in sub-VFR
conditions. Winds mainly out of the southwest around 10 kts.
Moderate confidence.

Outlook...

Wednesday night...Sub-VFR conditions likely with scattered
thunderstorms. A few storms may be severe with locally damaging
winds.

Thursday through Sunday...Primarily VFR. A chance of a thunderstorm
at KACY/KMIV on Thursday with a slight chance of a thunderstorm over
the weekend. Otherwise, no significant weather expected.

&&

.MARINE...
Although conditions may approach Small Craft Advisory criteria
tonight, it looks like conditions will fall just short. SW winds 15
to 20 kt this afternoon, then diminishing to 10 to 15 kt tonight.
Seas 3 to 4 feet.

SCA conditions possible later on Wednesday as gusts near 20-25 kts
with seas building near or just shy of 5 feet. Showers and
thunderstorms may produce winds in excess of 40 kts.

Outlook...

Wednesday night...SCA conditions likely. S-SW winds around 10-20 kt
and seas around 4-6 feet.

Thursday through Sunday...No marine headlines expected. Winds will
generally range between 5-15 kt with seas of 2-4 feet.

Rip Currents...

For Wednesday, the south-southwest flow will increase to around
15-20 mph with gusts up to 25 mph. Wave heights in the surf
zone are again forecast to be around 1-3 feet with a 5-7 second
period. Therefore, a MODERATE RISK for the development of
dangerous and life threatening rip currents is again in place
for the Jersey Shore in Ocean, Atlantic, and Cape May counties,
and a LOW risk for the Jersey Shore in Monmouth county and
Delaware Beaches.

Late day showers and thunderstorms are possible along both the
Jersey Shore and Delaware Beaches.

Some areas of fog at times will cause reduced visibility along
the shoreline.

For Thursday, winds will turn more offshore out of the west to
northwest and decrease to around 10 mph. Wave heights will
mainly remain around 1-2 feet with a 5-7 second period. As the
winds should be weaker and directed offshore across the region,
the risk for the development of dangerous and life threatening
rip currents is forecast to decrease to LOW on Thursday for all
coastal zones.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.CLIMATE...
Georgetown and Reading tied their record highs for yesterday July
15th. Georgetown also tied its record warm lowest temperature for
Monday with 75 degrees. For today and Wednesday, near record breaking
temperatures (both highs and lows) are possible. We've included the
records for our climate sites below.

Record High Temperatures (today)
                          July 16
Site                  Record/Year
Allentown (ABE)          101/1988
AC Airport (ACY)         100/1983
AC Marina (55N)          100/1983
Georgetown (GED)          97/1953 & 1992
Mount Pocono (MPO)        93/1988
Philadelphia (PHL)       102/1988
Reading (RDG)            100/1900
Trenton (TTN)            102/1988
Wilmington (ILG)         100/1983

Record Warmest Low Temperatures (today)
                          July 16
Site                  Record/Year
Allentown (ABE)           76/1983
AC Airport (ACY)          77/1983
AC Marina (55N)           80/2013
Georgetown (GED)          80/1955
Mount Pocono (MPO)        70/1955
Philadelphia (PHL)        80/2013
Reading (RDG)             78/1955
Trenton (TTN)             78/1983
Wilmington (ILG)          77/2013

Record High Temperatures (Wednesday)
                          July 17
Site                  Record/Year
Allentown (ABE)           99/1999
AC Airport (ACY)          99/2012
AC Marina (55N)           95/1937
Georgetown (GED)         100/2019
Mount Pocono (MPO)        91/1999
Philadelphia (PHL)       102/1988
Reading (RDG)            102/1988
Trenton (TTN)            100/1988
Wilmington (ILG)         100/1988

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Excessive Heat Warning until 8 PM EDT Wednesday for PAZ060>062-
     070-071-101>106.
     Heat Advisory until 8 PM EDT Wednesday for PAZ054-055.
NJ...Excessive Heat Warning until 8 PM EDT Wednesday for NJZ007>010-
     012-013-015>023-027.
     Heat Advisory until 8 PM EDT Wednesday for NJZ001-014.
DE...Excessive Heat Warning until 8 PM EDT Wednesday for DEZ001>003.
     Heat Advisory until 8 PM EDT Wednesday for DEZ004.
MD...Excessive Heat Warning until 8 PM EDT Wednesday for MDZ012-015-
     019-020.
MARINE...None.

&&

SYNOPSIS...DeSilva/Robertson
NEAR TERM...AKL/MJL
SHORT TERM...DeSilva
LONG TERM...DeSilva
AVIATION...AKL/DeSilva/MJL
MARINE...AKL/DeSilva/MJL
CLIMATE...

In the hours before

Local storm report, Jul 16, 7:24 PM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
724 PM EDT Tue Jul 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     Tstm Wnd Dmg     2 WNW Hopelawn          40.54N 74.33W
07/16/2024                   Middlesex          NJ   Public

            Large tree uprooted leaning on a house along
            Harmon Rd near Edison. Time estimated.

&&

DeSilva
Local storm report, Jul 16, 7:37 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
737 PM EDT Tue Jul 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     Tstm Wnd Dmg     Neshanic Station        40.51N 74.73W
07/16/2024                   Somerset           NJ   Public

            Large branches down.

&&

MJL
Local storm report, Jul 16, 7:41 PM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
741 PM EDT Tue Jul 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     Tstm Wnd Dmg     1 WSW Frankford Twp     41.16N 74.75W
07/16/2024                   Sussex             NJ   Public

            Numerous Trees a wires down across the
            county from Frankford Twp, to Sussex, to
            Vernon Twp.

&&
Local storm report, Jul 16, 7:44 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
744 PM EDT Tue Jul 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     Tstm Wnd Gst     Sandy Hook              40.47N 74.01W
07/16/2024  M66 MPH          Monmouth           NJ   Mesonet

            Sandy Hook, NJ (NOS-NWLON) gusted to 66mph.

&&

DeSilva
Local storm report, Jul 16, 7:51 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
751 PM EDT Tue Jul 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     Tstm Wnd Dmg     Quakertown              40.44N 75.34W
07/16/2024                   Bucks              PA   Trained Spotter

            Trees down. Time estimated from radar.

&&

Gorse
Local storm report, Jul 16, 8:06 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
806 PM EDT Tue Jul 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     Tstm Wnd Gst     Neshanic Station        40.51N 74.73W
07/16/2024  M61 MPH          Somerset           NJ   Trained Spotter

            Trained spotter relays measured wind gust on
            PWS of 61.2mph.

&&

DeSilva

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:23 PM EDTSevere Thunderstorm WarningPHIMercer, Salem67 min
Jul 16, 8:50 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester, Mercer, Monmouth and 1 more55 min
Jul 16, 9:04 PM EDTSevere Thunderstorm WarningPHIAtlantic, Camden, Cumberland, Gloucester, Salem56 min
Jul 16, 9:05 PM EDTSpecial Marine WarningPHI115 min
Jul 16, 9:07 PM EDTSevere Thunderstorm WarningPHIMercer, Middlesex, Monmouth, Somerset68 min
Jul 16, 9:10 PM EDTSpecial Marine WarningPHI2 hr
Jul 16, 9:49 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 3 more71 min
Jul 16, 9:53 PM EDTSpecial Marine WarningPHI2 hr
Jul 16, 10:50 PM EDTSpecial Marine WarningPHI115 min
Jul 16, 10:58 PM EDTSevere Thunderstorm WarningPHICape May, Cumberland, Gloucester, Salem62 min
Jul 17, 12:00 AM EDTSpecial Marine WarningPHI90 min
Jul 17, 1:28 AM EDTSpecial Marine WarningPHI62 min
Jul 17, 3:04 AM EDTSmall Craft AdvisoryPHI33 hr
Jul 17, 2:25 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex, Warren65 min
Jul 17, 3:05 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester39 min
Jul 17, 3:13 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex, Warren62 min
Jul 17, 6:40 PM EDTSevere Thunderstorm WarningPHIWarren65 min
Jul 17, 7:06 PM EDTSevere Thunderstorm WarningPHIHunterdon, Warren54 min
Jul 17, 7:18 PM EDTFlash Flood WarningPHISussex, Warren2 hr
Jul 16, 8:05 PM EDTSevere Thunderstorm WarningPHIChester, Delaware70 min
Jul 17, 2:16 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Montgomery59 min
Jul 17, 5:51 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe54 min
Jul 17, 6:18 PM EDTSevere Thunderstorm WarningPHICarbon, Lehigh, Monroe57 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2024Severe Thunderstorm Warnings in Pennsylvania, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.